Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 29, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 25, 2008, 3:20 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 3:20 PM CDT (20:20 UTC)
- Expired
- Aug 25, 2008, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 252020
FFWSJU
PRC025-063-129-252315-
/O.NEW.TJSJ.FF.W.0029.080825T2020Z-080825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
420 PM AST MON AUG 25 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAGUAS
GURABO
SAN LORENZO
* UNTIL 715 PM AST
* AT 407 PM AST...A U.S.G.S. RIVER GAGE SENSOR ALONG THE RIO GRANDE
DE LOIZA IN SAN LORENZO INDICATED THAT THE RIO GRANDE DE LOIZA HAD
RISEN ABOVE FLOOD STAGE AND WAS CONTINUING TO RISE RAPIDLY.
ADDITIONALLY...DOPPLER WEATHER RADAR WAS INDICATING VERY HEAVY
RAINFALL UPSTREAM OF THIS AREA...SO FURTHER FLOODING IS EXPECTED
ALONG THE RIO GRANDE DE LOIZA...THE RIO TURABO AND THEIR TRIBUTARIES
THROUGH AT LEAST 715 PM AST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN LORENZO
AND CAGUAS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...ROADS...AS WELL AS LAND ALONG THE BANKS OF
CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1811 6593 1810 6600 1812 6607 1818 6607
1829 6603 1829 6600 1823 6600 1821 6596
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 11:32 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 25, 11:32 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 1232 PM AST MON AUG 25 2008 .UPDATE...THE BROAD AREA OF LOW PRESSURE SOUTH OF THE LOCAL AREA HAS DEVELOPED AND IS NOW TROPICAL DEPRESSION SEVEN. AT 11 AM AST...1100 AM EDT...1500Z...THE CENTER OF TROPICAL DEPRESSION SEVEN WAS LOCATED NEAR LATITUDE 15.5 NORTH...LONGITUDE 70.1 WEST OR ABOUT 260 MILES...415 KM...SOUTHEAST OF PORT AU PRINCE HAITI. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHWEST ACROSS THE LOCAL AREA FROM THE MOISTURE ASSOCIATED WITH THIS SYSTEM. NO SIGNIFICANT CHANGES WERE MADE TO FORECAST REASONING AT THIS TIME. && .AVIATION...SHOWERS WILL PRODUCE BRIEF INTERVALS OF MODERATE TO LOCALLY HEAVY RAINFALL LEADING TO MVFR CONDITIONS ESPECIALLY ALONG THE EASTERN AND SOUTH SECTIONS OF PUERTO RICO TO INCLUDE TJSJ...AND ALSO IN AND AROUND TJPS. BRIEF MVFR CONDITIONS CAN ALSO BE EXPECTED AT TISX AND TIST DURING THE REST OF THE AFTERNOON HOURS. && .PREV DISCUSSION... /ISSUED 559 AM AST MON AUG 25 2008/ DISCUSSION...THE BROAD AREA OF LOW PRESSURE ACROSS THE EASTERN CARIBBEAN JUST SOUTH SOUTHWEST OF PUERTO RICO OR NEAR 14.4 NORTH 68.2 WEST EARLY THIS MORNING...WILL CONTINUE TO MOVE WEST NORTHWESTWARD AT 10 TO 15 MPH ACROSS THE CARIBBEAN WATERS TODAY. UPPER-LEVEL WINDS ARE CURRENTLY FAVORABLE FOR DEVELOPMENT...AND THE SYSTEM COULD BECOME A TROPICAL DEPRESSION LATER TODAY. AN AREA OF MOISTURE IN THE NORTHERN FRINGE OF THIS SYSTEM MOVED ACROSS THE LOCAL CARIBBEAN COASTAL WATERS AND THE LOCAL ISLANDS OVERNIGHT PRODUCING THUNDERSTORMS WITH ECHO TOPS UP TO 60K FEET OVER THE CARIBBEAN WATERS. A MARINE WEATHER STATEMENT WAS ISSUED FOR THESE COASTAL WATERS EARLY IN THE MORNING. THE INTERACTION OF THIS MOISTURE WITH THE LAND BREEZE...REDUCED THE INTENSITY OF THE STORMS AND ONLY LIGHT TO MODERATE RAIN SHOWERS WERE OBSERVED OVER LAND AREAS ACROSS PUERTO RICO OVERNIGHT. LIGHT TO MODERATE AND OCASSIONAL HEAVY SHOWERS AND THUNDERSTORMS WERE OBSERVED ACROSS VIEQUES...CULEBRA AND THE U.S. VIRGIN ISLANDS OVERNIGHT. HOWEVER...JUST BEFORE SUNRISE...ANOTHER AREA OF STRONG THUNDERSTORMS DEVELOPED ACROSS THE SOUTHEASTERN CARIBBEAN COASTAL WATERS. THIS ACTIVITY WILL CONTINUE TO MOVE INLAND OVER THE SOUTH AND SOUTHEASTERN SECTIONS OF PUERTO RICO AS WELL ACROSS VIEQUES AND CULEBRA...PRODUCING SHOWERS...LIGHTNING AND THUNDERSTORMS ACROSS THESE SECTORS. FOR THIS AFTERNOON THE COMBINATION OF THIS MOISTURE...LOCAL TERRAIN EFFECTS AND A MOIST SOUTH SOUTHEASTERLY WIND FLOW WILL PROMOTE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. AS THE LOW PRESSURE SYSTEM MOVES TO THE WEST NORTHWEST...MOISTURE WILL CONTINUE TO STREAM IN OVER THE AREA AND INTERMITTENT PERIODS OF RAIN AND SHOWERS WILL OCCUR OVER MANY AREAS OF THE ISLAND INCLUDING CULEBRA AND VIEQUES FOR THE REST OF THE WORK WEEK. THE GFS MODEL GUIDANCE SUGGESTS A MOIST AND UNSTABLE WEATHER PATTERN ACROSS THE FA FOR THE WHOLE WORK WEEK...WITH SEVERAL AREAS OF SURFACE LOWS DEVELOPING AROUND THE REGION DURING THE NEXT SEVERAL DAYS. AN UPPER LEVEL TROUGH (TUTT) NORTH NORTHWEST OF THE LOCAL ISLANDS THIS MORNING...WILL ALSO PERSIST NEAR THE REGION DURING THE NEXT SEVERAL DAYS ENHANCING THE SHOWERS AND THUNDERSTORMS ACTIVITY ACROSS THE FA. AVIATION...OCCASIONAL BANDS OF LOW TO MID LEVEL CLOUDS WITH EMBEDDED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MAKE THEIR WAY FROM ACROSS THE SOUTHERN COASTAL WATERS...AND REACH PARTS OF THE SOUTH AND EAST COASTAL AREAS OF PUERTO RICO...AS WELL AS PARTS OF THE U.S. VIRGIN ISLANDS AT LEAST THROUGH 12Z. THESE SHOWERS WILL PRODUCE BRIEF INTERVALS OF MODERATE TO LOCALLY HEAVY RAINFALL LEADING TO MVFR CONDITIONS ESPECIALLY ALONG THE EASTERN AND SOUTH SECTIONS OF PUERTO RICO TO INCLUDE TJSJ...AND ALSO IN AND AROUND TJPS. BRIEF MVFR CONDITIONS CAN ALSO BE EXPECTED AT TISX AND TIST DURING THE REST OF THE EARLY MORNING HOURS. MARINE...SEAS IN THE RANGE OF 2 TO 5 FEET AND WINDS IN THE RANGE OF 10 TO 20 KNOTS ARE EXPECTED ACROSS THE REGIONAL COASTAL WATERS TODAY. WINDS AND SEAS WILL BE HIGHER NEAR THUNDERSTORMS AND SQUALLS. SMALL CRAFTS ARE URGED TO EXERCISE CAUTION ACROSS ALL OF THE LOCAL COASTAL WATERS DUE TO THE WINDS...EXCEPT ACROSS THE NEAR SHORE WATERS OF WESTERN PUERTO RICO. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 77 88 76 / 60 40 40 40 STT 87 78 86 77 / 60 70 70 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 71/06
Hazardous weather outlook, Aug 25, 5:17 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 617 AM AST MON AUG 25 2008 AMZ710>750-PRZ001>013-261030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 617 AM AST MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A BROAD AREA OF LOW PRESSURE MOVING SOUTH OF THE LOCAL AREA THIS MORNING WILL CONTINUE TO SPREAD TROPICAL MOISTURE ACROSS THE REGION THROUGHOUT THE DAY. BANDS OF MOISTURE WITH SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOCAL WATERS AND PROPAGATE NORTHWARDS ACROSS THE ISLANDS FROM TIME TO TIME. THIS WILL RESULT IN PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE ISLANDS...THUS INCREASING THE POTENTIAL FOR URBAN AND SMALL STREAM FLOODING IN SOME AREAS... AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABUNDANT AMOUNTS OF TROPICAL MOISTURE IS FORECAST TO LINGER ACROSS THE LOCAL AREA AT LEAST THROUGH FRIDAY. THIS WILL MAINTAIN MODERATE TO HIGH CHANCES OF RAINFALL...AND CONSEQUENTLY THE LIKELIHOOD OF URBAN AND SMALL STREAM FLOODING ESPECIALLY DURING THE AFTERNOON HOURS. LOCAL AND DIURNAL EFFECTS WILL ALSO AID IN THE DEVELOPMENT OF STRONG THUNDERSTORMS WHICH WILL INCREASE THE RISKS OF DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-261030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 617 AM AST MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A BROAD AREA OF LOW PRESSURE MOVING SOUTH OF THE LOCAL AREA THIS MORNING WILL CONTINUE TO SPREAD TROPICAL MOISTURE ACROSS THE REGION THROUGHOUT THE DAY. BANDS OF MOISTURE WITH SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOCAL WATERS AND PROPAGATE NORTHWARDS ACROSS THE ISLANDS FROM TIME TO TIME. THIS WILL RESULT IN PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE ISLANDS...THUS INCREASING THE POTENTIAL FOR URBAN AND SMALL STREAM FLOODING IN SOME AREAS... AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABUNDANT AMOUNTS OF TROPICAL MOISTURE IS FORECAST TO LINGER ACROSS THE LOCAL AREA AT LEAST THROUGH FRIDAY. THIS WILL MAINTAIN MODERATE TO HIGH CHANCES OF RAINFALL...AND CONSEQUENTLY THE LIKELIHOOD OF URBAN AND SMALL STREAM FLOODING ESPECIALLY DURING THE AFTERNOON HOURS. LOCAL AND DIURNAL EFFECTS WILL ALSO AID IN THE DEVELOPMENT OF STRONG THUNDERSTORMS WHICH WILL INCREASE THE RISKS OF DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:53 PM CDT | Marine Weather Statement | JSJ | 13 hr | |
| Aug 25, 7:00 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 25, 12:53 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Aug 25, 4:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 25, 5:43 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 25, 6:17 PM CDT | Flash Flood Warning | JSJ | 109 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.